MAUDE Adverse Event Report: EDWARDS LIFESCIENCES EDWARDS ESHEATH PLUS SHEATH SET; INTRODUCER, CATHETER

EDWARDS LIFESCIENCES EDWARDS ESHEATH PLUS SHEATH SET; INTRODUCER, CATHETER
Model Number 916ESPA
Medical Device Problem Codes Material Puncture/Hole (1504); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code Vascular Dissection (3160)
Date of Event 04/06/2026
Type of Reportable Event Serious Injury
Event or Problem Description
As reported by a field clinical specialist (fcs), during a tmvr procedure with a 29mm sapien 3 ultra resilia valve in an existing non-edwards surgical valve, during the procedure the team was advancing the 1st delivery system through the 16f esheath plus.The team noticed the sheath was starting to kink.The team noticed some resistance.The team pulled back and tried to advance with same result.The team tried again and the system came through the sheath.We replaced the entire system and successfully placed the valve.There was a small vein dissection.The team threw the entire system away.Per fcs evaluation of photos, it was indicated the damage to the sheath observed most similarly resembled both liner puncture through the dynamic expansion and liner strand.The system was pushed on and during this time the sheath may have been manipulated and the device, on the image, came through the side.When visualizing, it tore through the dynamic expansion.The 1st sheath was no inserted at a steep angle and there were no insertion difficulties.
 
Additional Manufacturer Narrative
The investigation is ongoing.
 
Additional Manufacturer Narrative
A supplemental mdr is being submitted due to additional information from a product investigation.The following sections of this report have been updated: b4, g3, g6, h2 and h6.The events reported is anticipated in the risk management documentation for transcatheter heart valve procedures.A previous investigation into this type of event is captured in an edwards lifesciences technical summary and applies to this complaint.Additional assessment of the failure modes are not required at this time.The device was not returned for evaluation.Due to the unavailability of the complaint device, engineering was unable to perform any visual inspection, functional testing, or dimensional analysis.Per the technical summary, the instructions for use (ifu), training manuals and current risk mitigations have been reviewed.No inadequacies have been identified with regards to warnings, contraindications, and the directions/conditions for the successful use of the device.In this case, liner puncture and liner strand were empirically confirmed.Available information suggests that procedural factors (device manipulation) likely contributed to the event as it was reported that ''the system was pushed on and during this time the sheath may have been manipulated and the device, on the image, came through the side.'' high push forces exerted to overcome resistance in challenging anatomy can compromise sheath integrity, resulting in punctures.Forceful device maneuvers can damage the sheath components in direct contact with rigid anatomical features (e.G.Sharp calcium nodules).When combined with non-coaxial advancement trajectories (rendered through anatomical complexities and/or manual device misalignments), these forces can further exacerbate damage to the liner - particularly when interacting with crimped valve struts.Complaint histories for all reported events are reviewed against trending control limits on a monthly basis, and any excursions above the control limits are assessed and documented as part of this monthly review.Since no edwards product defects or labeling deficiencies were identified, no corrective or preventative action is required.

Brand Name
EDWARDS ESHEATH PLUS SHEATH SET
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer Contact
renee van dorne
1 edwards way
irvine, CA 92614
9492506385
MDR Report Key25045841
Report Number2015691-2026-14827
Device Sequence Number9643135
Product Code DYB
UDI-Device Identifier00690103215472
UDI-Public(01)00690103215472(17)271202(11)251202
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K200258
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/01/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number916ESPA
Device Lot Number67266590
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/06/2026
Supplement Date Received by Manufacturer06/01/2026
Initial Report FDA Received Date04/30/2026
Supplement Report FDA Received Date06/01/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/02/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale